MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2515X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the device returned with a stopcock and syringe attached to the luer.Numerous kinks were visible along the hypotube.The distal shaft was kinked 6.9 cm and 13 cm distal to the guidewire entry port.The balloon material was torn in a radial pattern.Approximately 8 mm of balloon material remained distal to the proximal balloon bond.The inner shaft was stretched, kinked and bunched.The balloon material distal to the tear site was pulled distally on the distal tip and bunched.The balloon material was torn, jagged and uneven on both sides of the tear site.The inner shaft markers had moved proximally on the inner shaft.The tip bond was stretched.There was slight deformation to the distal tip.There was no detachment of material on the device.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a sc euphora balloon catheter to pre-dilate a severely calcified target lesion with sharp plaque.No damage was noted to the packaging and no issues noted when removing the device from the hoop/tray.The device was inspected and negative prep performed with no issues reported.The lesion was pre-dilated.It was reported that during the first balloon inflation, the balloon ruptured and that there was a sudden drop in pressure noted on the inflation device.Following this, balloon removal difficulties were encountered.When the balloon was removed as normal over the wire, it was bunched up toward the tip of the device.It is reported that the same inflation device was used for all inflations pre and post.There is no planned extra procedure at this time.At the end of the case the patient was fine and was stable.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6427304
Report Number9612164-2017-00316
Device Sequence Number38209
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2018
Device Catalogue NumberEUP2515X
Device Lot Number212411852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1